“Badly Swollen Lips…” Case Conclusion

The patient with the lip swelling was able to tell you later that the medication he takes is lisinopril. You realized that the diphenhydramine, cimetidine, and prednisone that you already gave him were unlikely to change his clinical course; however, you were reassured that despite how impressive his lip swelling may have been, this would be considered Ishoo stage I and thus unlikely to need airway intervention. You decided to observe him in the ED. After 6 hours, he had marked improvement. You decided to discharge the patient after contacting his primary care provider who would be able to see him the next afternoon. You instructed the patient that the lisinopril is most likely the cause of his swelling and that he should never take this medication or any medication of the same class again.

Congratulations to? Dr. Bhattacharjee, Dr. Sosa Medellin, Dr Fuller Jr., Dr. Zahn, and Dr. Schmitt? this month?s winners of the exclusive discount coupon for Emergency Medicine Practice. For an evidence-based review of the etiology, differential diagnosis, and diagnostic studies for Angioedema In The Emergency Department: An Evidence-Based Review, purchase the Emergency Medicine Practice issue on this topic.

Last Updated on November 1, 2021

Leave a Reply

Your email address will not be published.

%d bloggers like this: